Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 67, NWS Tallahassee, FL

July 19, 200911 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jul 19, 2009, 3:17 AM CDT for 11 counties in Florida. It took effect at Jul 19, 2009, 12:00 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2009, 3:17 AM CDT (08:17 UTC)
In effect from
Jul 19, 2009, 12:00 PM CDT
Expired
Jul 19, 2009, 12:45 PM CDT
In force
45 min
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1394 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 190817
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 AM EDT SUN JUL 19 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 6 PM EDT
/5 PM CDT/ THIS AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA
PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR INLAND AREAS
OF THE EASTERN FLORIDA PANHANDLE AND WESTERN PORTIONS OF THE
FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...RED FLAG CONDITIONS ARE EXPECTED TODAY AND MONDAY
AFTERNOON AS DRIER AIR SPREADS FURTHER SOUTH OVER THE EASTERN FL
PANHANDLE AND PORTIONS OF THE BIG BEND. THERE SHOULD BE ENOUGH
LOW LEVEL MOISTURE CLOSER TO THE COAST AND OVER THE FAR SOUTHEAST
BIG BEND COUNTIES TO KEEP A FEW COUNTIES OUT OF THE WARNING TODAY.
A WATCH WILL BE ISSUED FOR TOMORROW WEST OF LEON AND WAKULLA
COUNTIES DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY.
DISPERSIONS WILL POSSIBLY REACH CRITICAL LEVELS OVER THE INLAND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE THIS AFTERNOON.

FLZ007>013-016-026-192200-
/O.CAN.KTAE.FW.A.0063.090719T1800Z-090719T2200Z/
/O.NEW.KTAE.FW.W.0067.090719T1700Z-090719T2200Z/
/O.NEW.KTAE.FW.A.0064.090720T1700Z-090720T2200Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LIBERTY-
417 AM EDT SUN JUL 19 2009 /317 AM CDT SUN JUL 19 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 6 PM EDT /5 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON
FOR THE INLAND PORTIONS OF THE FLORIDA BIG BEND AND THE EASTERN
FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ017-192200-
/O.CAN.KTAE.FW.A.0063.090719T1800Z-090719T2200Z/
/O.NEW.KTAE.FW.W.0067.090719T1700Z-090719T2200Z/
LEON-
417 AM EDT SUN JUL 19 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT
THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ018-019-027-192200-
/O.NEW.KTAE.FW.W.0067.090719T1700Z-090719T2200Z/
JEFFERSON-MADISON-WAKULLA-
417 AM EDT SUN JUL 19 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT
THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
000 
WWUS82 KTAE 191745
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT SUN JUL 19 2009

...THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 6 PM EDT /5 PM
CDT/ THIS AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE
AND BIG BEND HAS BEEN CANCELED...

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR
INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN PORTIONS
OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...ADDITIONAL CLOUDS AND SOME SHOWERS SPREAD EAST
ACROSS THE PANHANDLE INTO THE BIG BEND DURING TODAY. THIS
PREVENTED RELATIVE HUMIDITIES FROM DROPPING TO EXPECTED CRITICAL
LEVELS. THEREFORE THE RED FLAG WARNING IN EFFECT FOR MOST OF
INLAND NORTH FLORIDA HAS BEEN CANCELED. A WATCH REMAINS IN EFFECT
FOR TOMORROW WEST OF LEON AND WAKULLA COUNTIES DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY.

FLZ007>013-016-026-200145-
/O.CAN.KTAE.FW.W.0067.000000T0000Z-090719T2200Z/
/O.CON.KTAE.FW.A.0064.090720T1700Z-090720T2200Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LIBERTY-
145 PM EDT SUN JUL 19 2009 /1245 PM CDT SUN JUL 19 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...
...RED FLAG WARNING IS CANCELED FOR THE REST OF THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE RED
FLAG WARNING FOR THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT
MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ017>019-027-191845-
/O.CAN.KTAE.FW.W.0067.000000T0000Z-090719T2200Z/
LEON-JEFFERSON-MADISON-WAKULLA-
145 PM EDT SUN JUL 19 2009

...RED FLAG WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE RED
FLAG WARNING. 

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 19, 2:37 AM CDT, 40 minutes earlier.

Area forecast discussion, Jul 19, 2:37 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 AM EDT SUN JUL 19 2009

.SYNOPSIS...THE UNSEASONABLY DEEP ERN N AMERICAN TROUGH CONTINUES TO
AMPLIFY EARLY THIS MORNING AS ADDITIONAL SHORT WAVE ENERGY DIVES SWD
THROUGH THE MS VALLEY TOWARDS ITS BASE. AS ANTICIPATED...THE FRONT
PULLED UP STATIONARY AFTER PROGRESSING ABOUT HALF WAY ACROSS THE
FORECAST AREA AND NOW BISECTS THE REGION FROM NE TO SW. AT 06Z...THE
FRONT EXTENDED FROM A WEAK LOW NEAR THE SC/NC BORDER SW TO DTS AND
THEN W ALONG THE GULF COAST TO SRN LA AND SE TX. REGIONAL RADARS
SHOW ISOLATED SHOWERS AND STORMS ALONG AND S OF THE FRONT WITH A FEW
OF THESE WORKING INTO THE SERN FL BIG BEND.

&&

.SHORT TERM...TODAY THROUGH TUE.
THE TROUGH WILL REACH ITS MAXIMUM AMPLITUDE ON MON AND THEN BEGIN TO
LIFT. HOWEVER...AT LEAST SOME ENERGY WILL BE LEFT BEHIND ACROSS THE
MID S. THE NAM APPEARS OVERDONE WITH THIS AND THEREFORE PUSHES THE
FRONT TOO FAR TO THE S AND OVERDEVELOPS A WAVE OF LOW PRESSURE ON IT
IN THE ERN GULF BY TONIGHT. THIS MODEL IS AN OUTLIER AND WILL NOT BE
USED IN THIS FORECAST. THE GFS LOOKS REASONABLE AND IS SUPPORTED BY
THE EURO.

FOR TODAY...WILL REINTRODUCE POPS TO THE COASTAL AND ERN FL BIG
BEND. THE FRONT WILL MAKE LITTLE ADDITIONAL SEWD PROGRESS TODAY. PW
WILL REMAIN IN THE 1.5-1.7 RANGE THIS AFTERNOON S OF THE BOUNDARY
WITH FAVORABLE WLY FLOW OFF THE GULF. WITH THIS IN MIND AND THE
FRONT IN THE VICINITY...DID NOT FEEL COMFORTABLE WITH A COMPLETE
LACK OF POP. SLIGHT CHANCE POPS WILL BE USED FOR GULF AND FRANKLIN
COUNTIES WITH CHANCE FOR DIXIE AND LAFAYETTE AND THIS BLENDS IN WELL
WITH NEIGHBORING OFFICES. FOR TONIGHT...WE SHOW SLIGHT CHANCE POPS
FOR THE BIG BEND. BY MON...MOISTURE WILL BEGIN TO INCREASE FROM THE
E AS A WEAK WAVE OF LOW PRESSURE DEVELOPS ON THE FRONT AND DRIFTS
WWD...PULLING THE BOUNDARY BACK TO THE NW. POPS WILL RANGE FROM
CHANCE E TO SLIGHT CHANCE CENTRAL TO SILENT 10 W. FOR TUE...ELY FLOW
BECOMES MORE ESTABLISHED IN THE LOWER LEVELS AS THE FRONT RETREATS
FURTHER TO THE NW. POPS WILL RETAIN THE E-W ORIENTATION.

CONCERNING TEMPS...DRIER THAN NORMAL AIR WILL ALLOW FOR BELOW NORMAL
TEMPS THE NEXT FEW MORNINGS. RECORDS ARE NOT IN JEOPARDY EXCEPT
ALONG THE COAST ON THE 19TH AND 20TH. RECORD LOWS ARE FORECAST AT
BOTH AAF AND TLH FOR THE 21ST. RECORDS FOR THE TWO SITES ARE
INCLUDED BELOW FOR REFERENCE.

                    7/19            7/20            7/21
APALACHICOLA     69 IN 1984      70 IN 1967      71 IN 2004
TALLAHASSEE      62 IN 1896      62 IN 1923      67 IN 1971

.LONG TERM...TUE NIGHT THROUGH SUN.
THE MODELS HAVE BEEN CONSISTENT OVER THE PAST FEW RUNS FOR THIS
PERIOD. THE GFS/GFS ENSEMBLE MEAN/ECMWF CONTINUE TO INDICATE AN
AMPLIFIED UPPER PATTERN OVER THE CONUS WITH A TROUGH OVER THE
EASTERN HALF OF THE COUNTRY AND A RIDGE OUT WEST. THE SURFACE RIDGE
IS PROGGED TO RE-ESTABLISH ITSELF OVER THE REGION THROUGH THIS
PERIOD WITH MOIST SOUTHERLY FLOW STREAMING OVER OUR LOCAL FORECAST
AREA OFF THE GULF. ALTHOUGH THERE WILL BE PLENTY OF LOW-LEVEL
MOISTURE OVER THE AREA...THE MODELS CONTINUE TO SHOW QUITE A BIT OF
DRY AIR THROUGH THE MID LEVELS THROUGH MUCH OF THE EXTENDED.
THEREFORE...WILL STICK WITH 20-40 POPS THROUGH THE AFTERNOON AND
EVENING PERIODS EACH DAY. A WEAK FRONTAL BOUNDARY IS PROGGED TO
APPROACH FROM THE NW BY NEXT WEEKEND. TEMPERATURES WILL REMAIN NEAR
NORMAL.

&&

.MARINE...TODAY THROUGH THU.
GFS WINDS WERE USED IN THIS FORECAST. DO NOT BUY THE BIG GULF LOW
THE NAM IS SPINNING UP. NW WINDS WILL VEER TO SW DURING THE DAYLIGHT
HOURS AND THEN BACK TO NW AGAIN TONIGHT. ELY FLOW WILL BECOME
ESTABLISHED FOR A COUPLE OF DAYS BEGINNING MON NIGHT...WITH WINDS
VEERING TO ONSHORE NEAR THE COAST IN THE SEA BREEZE.

&&

.AVIATION...THROUGH 06Z MON.
A FRONTAL BOUNDARY WILL REMAIN STALLED OVER THE LOCAL FORECAST AREA
TODAY WITH A MUCH DRIER AIRMASS OVER THE DHN AND ABY TERMINALS.
OUTSIDE OF A BRIEF PERIOD AROUND DAYBREAK TODAY WITH REDUCED
VSBYS/CIGS IN FOG...VFR CONDITIONS WILL PREVAIL. THE BEST CHANCE FOR
SHOWERS THIS AFTERNOON WILL BE SOUTH AND SOUTHEAST OF THE VLD AND
TLH TERMINALS ACROSS THE SOUTHEAST BIG BEND. ANY SHOWER COVERAGE
SHOULD BE ISOLATED CLOSER TO THESE TWO TERMINALS. LOW-LEVEL WINDS
WILL REMAIN LIGHT WITH A FEW MODERATE GUSTS DURING THE AFTERNOON.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON AND MONDAY AFTERNOON
AS DRIER AIR SPREADS FURTHER SOUTH OVER THE EASTERN FL PANHANDLE AND
PORTIONS OF THE BIG BEND. THERE SHOULD BE ENOUGH LOW-LEVEL MOISTURE
CLOSER TO THE COAST AND OVER THE FAR SOUTHEAST BIG BEND COUNTIES TO
KEEP A FEW COUNTIES OUT OF THE WARNING TODAY. A WATCH WILL BE ISSUED
FOR TOMORROW WEST OF LEON AND WAKULLA COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  92  65  91  66  91 /  10  20  20  10  30
PANAMA CITY  90  69  91  71  90 /  10  10  10  10  20
DOTHAN       91  65  90  67  92 /  05  10  10  05  10
ALBANY       91  64  91  67  92 /  05  10  20  10  20
VALDOSTA     90  67  89  66  90 /  05  20  30  20  40
CROSS CITY   91  67  88  67  90 /  20  20  40  20  40
APALACHICOLA 89  68  88  67  89 /  20  20  20  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING 17-22Z TODAY FOR FLZ007>013-016>019-026-027.
     FIRE WEATHER WATCH 17-22Z MON FOR FLZ007>013-016-026.
GM...NONE.

&&

AVIATION/FIRE WX/LONG TERM...GIBBS
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 18, 8:24 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
924 PM EDT SAT JUL 18 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-200130-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
924 PM EDT SAT JUL 18 2009 /824 PM CDT SAT JUL 18 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
A NARROW BAND OF SHOWERS AND ISOLATED THUNDERSTORMS THAT ALONG A
COLD FRONT THIS EVENING WILL GRADUALLY DISSIPATE EARLY
TONIGHT...AS DRY AIR FILTERS INTO THE REGION FROM THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
RAIN CHANCES WILL BE WELL BELOW AVERAGE SUNDAY AND MONDAY. MUCH OF THE
WEEK WILL SEE LOWER THAN NORMAL CONVECTIVE COVERAGE AND NO
ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER/WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:17 AM CDTFire Weather WatchTAEBay, Calhoun, Gadsden, Holmes, Jackson, Walton and 1 more24 hr
Jul 19, 1:43 PM CDTSpecial Marine WarningTAE60 min

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.